Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 157, NWS Hastings, NE

June 16, 2011Jewell County, Mitchell County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Jun 16, 2011, 6:46 AM CDT for Jewell County, Mitchell County, Kansas. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2011, 6:46 AM CDT (11:46 UTC)
Expired
Jun 16, 2011, 7:00 AM CDT
In force
14 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jewell County, KS, Mitchell County, KS

The radar

The Grand Island radar (KUEX), 95 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 11.8 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2735 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

420 
WUUS53 KGID 161146
SVRGID
KSC089-123-161200-
/O.NEW.KGID.SV.W.0157.110616T1146Z-110616T1200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
646 AM CDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
  EASTERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 700 AM CDT

* AT 645 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR JEWELL...OR 14 MILES NORTH
  OF BELOIT...AND MOVING EAST AT 50 MPH. PENNY SIZE HAIL MAY ALSO
  ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  BELOIT...FORMOSO...RANDALL...SCOTTSVILLE...ASHERVILLE AND SIMPSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3929 9831 3988 9816 3985 9793 3921 9793
TIME...MOT...LOC 1146Z 291DEG 45KT 3965 9809
WIND...HAIL 60MPH 0.75IN

$$
1 follow-up statement
569 
WWUS53 KGID 161159
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
659 AM CDT THU JUN 16 2011

KSC089-123-161206-
/O.EXP.KGID.SV.W.0157.000000T0000Z-110616T1200Z/
MITCHELL KS-JEWELL KS-
659 AM CDT THU JUN 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEWELL AND
EASTERN MITCHELL COUNTIES WILL EXPIRE AT 700 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA. HOWEVER PEA SIZE HAIL AND WIND GUSTS TO 40 MPH CAN 
BE EXPECTED TO CONTINUE THROUGH 730 AM CDT.

LAT...LON 3929 9831 3988 9816 3985 9793 3921 9793
TIME...MOT...LOC 1156Z 291DEG 45KT 3960 9794

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 5:34 AM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 16, 5:34 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
534 AM CDT THU JUN 16 2011

.DISCUSSION...PRIMARY CONCERN IS THUNDERSTORM/SEVERE WEATHER
PROSPECTS OVER THE NEXT 24-36 HOURS.

AS OF 0930Z...THUNDERSTORMS CONTINUE TO INCREASE IN COVERAGE
ACROSS MUCH OF THE CWA...BUT ESPECIALLY SOUTH OF INTERSTATE 80.
TWO MAIN PROCESSES ARE AT WORK HERE...THE MAIN BATCH OF
CONVECTION HAS EVOLVED/EXPANDED OUT OF SOUTHWEST NEBRASKA EARLIER
TONIGHT...WHILE MORE ISOLATED STORMS ARE POPPING OUT AHEAD OF THE
MAIN COMPLEX ACROSS THE SOUTHEAST CWA IN AN AREA OF ENHANCED H85
THETA-E ADVECTION/MOISTURE TRANSPORT ALONG THE NOSE OF A
RESPECTABLE 40-60KT LOW LEVEL JET. LATEST RUC MESO-ANALYSIS
INDICATES AT LEAST 500-1000 J/KG MUCAPE TO WORK WITH...AND AROUND
40KT OF 0-6KM DEEP LAYER SHEAR. SO FAR...MOST OF THIS ACTIVITY IS
REMAINING SAFELY SUB-SEVERE...WITH AUTOMATED OBS INDICATING WIND
GUSTS LESS THAN 50 KT...AND RADAR INDICATING HAIL SIZE HOLDING
AROUND NICKEL SIZE OR SMALLER. LITERALLY AT ANY TIME
HOWEVER...SOME OF THE STORMS ALONG THE SOUTHERN FLANK OF THE
COMPLEX WHERE INFLOW IS LESS IMPEDED COULD PULSE UP AND AT LEAST
PRODUCE QUARTER OR LARGER HAIL...SO WILL CARRY THIS MENTION IN THE
HWO FOR THIS MORNING. LOCALLY BRIEF...HEAVY RAINFALL IN EXCESS OF
1 INCH IS ALSO POSSIBLE DURING THE NEXT SEVERAL HOURS MAINLY
BETWEEN I-80 AND THE KS BORDER. 09Z OBJECTIVE SFC ANALYSIS AND
REGIONAL OBS INDICATE SOUTH/SOUTHEAST BREEZES DOMINATING THE
REGION OUTSIDE OF CONVECTION...WITH A 1001 MB LOW ACROSS FAR
NORTHWEST NEB...AND A 999MB LOW ACROSS SOUTHEAST COLORADO. EARLY
MORNING WATER VAPOR IMAGERY AND SHORT TERM MODEL DATA INDICATED
WEAK RIDING ACROSS THE CENTRAL PLAINS ALONG WITH EVIDENCE OF A
SUBTLE H5 SHORTWAVE HELPING DRIVE THE CONVECTION THAT HAS MOVED
OUT OF WESTERN NEBRASKA. OTHERWISE..THE MAIN PLAYER ALOFT IS A
POSITIVELY TILTED SHORTWAVE TROUGH DOMINATING THE NORTHWEST
CONUS...ANCHORED BY A CLOSED H5 CIRCULATION IN SOUTHWEST CANADA.

PER SHORT TERM MODELS SUCH AS THE RUC AND 06Z NAM...THE ONGOING
STRONG TO MARGINALLY SEVERE CONVECTIVE COMPLEX WILL CONTINUE
DIVING EAST- SOUTHEAST ACROSS THE CWA THROUGH MID MORNING OR
SO...WITH THE STRONGEST STORMS/HEAVIEST RAIN FOCUSED ONE COUNTY OR
SO EITHER SIDE OF THE STATE LINE. IN THE WAKE OF MORNING
CONVECTION...ANTICIPATE AT LEAST PARTLY CLOUDY SKIES BY THIS
AFTERNOON...ALONG WITH STRONG HEATING ESPECIALLY SOUTH AS A SFC
WARM FRONT SURGES NORTHWARD ACROSS THE CWA IN RESPONSE TO LOW
PRESSURE DEEPENING TO AROUND 990MB NEAR THE CO/KS BORDER. HOWEVER
WITH H7 TEMPS RUNNING UP IN THE +12-15C RANGE...A STRONG CAP
SHOULD HOLD STRONG WELL INTO THE AFTERNOON. AFTER 21Z
HOWEVER...THERE APPEARS TO BE A CHANCE FOR STORMS TO BREACH THE
CAP MAINLY ACROSS KS ZONES...AS STEEP 0-2.5KM LAPSE RATES ON THE
ORDER OF 9-10C/KM COULD BE ENOUGH TO OVERCOME THE STRONG
INHIBITION NEAR THE DRYLINE. THE MAIN THREAT WITH THIS HIGH BASED
ACTIVITY WOULD LIKELY BE DAMAGING DOWNBURST WINDS POTENTIALLY TO
70 MPH OR HIGHER...ALONG WITH LARGE HAIL. THE MAJORITY OF THE CWA
SHOULD REMAIN STORM FREE HOWEVER UNTIL AT LEAST THE EVENING
HOURS...AS AN APPROACHING LOW AMPLITUDE LEAD SHORTWAVE KICKING OUT
OF THE MAIN WESTERN TROUGH FIRES UP LIKELY SEVERE CONVECTION
ACROSS WESTERN NEBRASKA...WHICH WILL THEN LIKELY RIDE ACROSS
PRIMARILY THE NORTHWEST/NORTHERN SECTIONS OF THE CWA WITH THE
STRONG MID LEVEL CAP MAKING IT DIFFICULT FOR MOST OF THIS AFTER-
DARK CONVECTION TO HAVE A LOT OF IMPACT ACROSS THE SOUTHERN HALF
OF THE CWA. WITH DEEP LAYER SHEAR STILL AROUND 40KT...AND MUCAPE
POTENTIALLY PUSHING 3000 J/KG PER THE 06Z NAM...THIS
EVENING/MAINLY EARLY OVERNIGHT CONVECTION COULD POSE QUITE A
WIND/HAIL THREAT MAINLY TO NORTHERN ZONES WITH GUSTS TO AROUND 70
MPH VERY POSSIBLE...ALTHOUGH THE WORST OF COULD POTENTIALLY FOCUS
JUST OUTSIDE THE CWA.

ANTICIPATE THE BULK OF THE SEVERE THREAT TO WANE BY SHORTLY AFTER
MIDNIGHT TONIGHT...WITH A SURFACE COLD FRONT THEN CROSSING THE CWA
INTO THE DAY FRIDAY...AND FOCUSING THE BEST LOW LEVEL
CONVERGENCE/INSTABILITY SOUTH OF THE CWA. DESPITE SPC CURRENTLY
INDICATING EASTERN ZONES IN A SLIGHT RISK FOR THE DAY 2 12Z
FRIDAY-12Z SATURDAY PERIOD...IT IS REALLY STARTING TO LOOK LIKE
THUNDERSTORMS WILL BE FAIRLY LOW IN COVERAGE DURING THIS
TIME...AND MOST OF THE CWA SHOULD BE DRY DURING THOSE 24 HOURS.
STILL THOUGH...ANY ISOLATED ACTIVITY COULD STILL POSE A MARGINAL
SEVERE THREAT DESPITE THE DIMINISHED INSTABILITY.

FOR SATURDAY...ANOTHER IN A SERIES OF QUICK MOVING MID LEVEL
DISTURBANCES SLIPS ACROSS THE CWA...BUT AGAIN THE SEVERE WEATHER
THREAT APPEARS FAIRLY LOW WITH THE BEST LOW LEVEL INSTABILITY WELL
TO THE SOUTH. WITH MODELS DISAGREEING ON COVERAGE AND
PLACEMENT...LEFT A SLIGHT CHANCE 20 POP CWA-WIDE THROUGH THE
DAY...WITH FUTURE REFINEMENT NEEDED.

TEMPERATURE WISE...GENERALLY FOLLOWED A GUIDANCE/MODEL BLEND
THROUGH THE NEXT FEW DAYS. FOR TODAY...FAIRLY LITTLE CHANGE FROM
PREV FCST...AS EXPECTING A CONSIDERABLE AFTERNOON RECOVERY BEHIND
MORNING CLOUDS/CONVECTION...CALLING FOR UPPER 80S ACROSS MOST NEB
ZONES...AND 90S TO AROUND 100 IN KS COUNTIES. 06Z NAM SUGGESTS THE
SOUTHERN 1/3 OR SO OF CWA COULD EASILY END UP 5+ DEGREES
WARMER...BUT WILL NOT GO THIS AGGRESSIVE YET. ALSO LITTLE CHANGE
TO HIGHS FRIDAY...WITH THE COLD FRONT BRINGING A GRADIENT FROM LOW
80S NORTHWEST TO LOW 90S SOUTHEAST. MAIN CHANGES WERE TO LOWER
BOTH FRIDAY NIGHT LOWS AND SATURDAY HIGHS AROUND 5 DEGREES ON
AVERAGE...AND POTENTIALLY NOT ENOUGH. THIS BRINGS FRIDAY NIGHT
LOWS WELL DOWN INTO THE 50S ACROSS THE MAJORITY OF THE CWA...AND
SAT HIGHS MAINLY UPPER 70S/LOW 80S IN NEB...AND MID 80S IN KS. IF
CLOUDS REMAIN FIRM SATURDAY...06Z NAM SUGGESTS HIGHS COULD
STRUGGLE TO REACH 75 ACROSS MUCH OF NEB...SO STAY TUNED FOR A
SLIGHTLY COOLER TREND IF THIS MATERIALIZES.

WITH ONGOING ACTIVE WEATHER MADE NO CHANGES BEYOND SATURDAY. QUICK
GLANCE AT 00Z ECMWF REVEALS A CONTINUATION OF OFF AND ON
THUNDERSTORM CHANCES...WITH THE PRIMARY WESTERN CONUS TROUGH AND
ASSOCIATED LARGE SCALE FORCING PRIMARILY AFFECTING THE REGION
DURING THE MON-TUES TIME FRAME. PLENTY OF DETAILS TO IRON OUT.

&&

.PREV DISCUSSION... /ISSUED 1253 AM CDT THU JUN 16 2011/

AVIATION...06Z KGRI TAF...PREVAILING VFR CONDS EXPECTED FOR THE
NEXT 24 HOURS. EXPECT A BAND OF -TSRAS ACROSS THE WESTERN PART OF
THE STATE TO IMPACT KGRI BETWEEN 16/09Z-16/12Z...WITH CIGS
DROPPING TO AROUND 5KFT AT TIMES. AFT 16/12Z...EXPECT MORE STABLE
AIR TO MOVE ACROSS THE TAF SITE...RESULTING IN ONLY SCT-BKN HIGH
CLOUD COVER THROUGHOUT THE DAY THURSDAY. HOWEVER...WILL SEE AN
MID-UPPER LEVEL DISTURBANCE MOVE ACROSS THE TAF SITE LATE
THURSDAY...BRINGING ANOTHER CHANCE OF A -SHRA OR -TSRA AFT 17/03Z.
WINDS WILL GENERALLY REMAIN SE AND GUSTY DURING THE AFTERNOON
HOURS THURSDAY...BECOMING MORE EASTERLY TOWARDS THE END OF THE
TAF PERIOD.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

FCST DISCUSSION...PFANNKUCH
AVIATION...ROSSI
Hazardous weather outlook, Jun 16, 4:29 AM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
429 AM CDT THU JUN 16 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
171200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
429 AM CDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THIS MORNING...THUNDERSTORMS WILL AFFECT MUCH OF THE OUTLOOK
AREA. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...SOME OF
THESE STORMS WILL BE STRONG TO MARGINALLY SEVERE...CAPABLE OF
PRODUCING HAIL UP TO AROUND QUARTER SIZE...WIND GUSTS TO AROUND 50
MPH...AND BRIEF HEAVY RAINFALL.

ONCE MORNING THUNDERSTORMS EXIT EASTERN PORTIONS OF THE OUTLOOK
AREA...MOST OF THE DAY SHOULD BE STORM FREE. BY LATE THIS
AFTERNOON HOWEVER...NEW STORM DEVELOPMENT COULD TAKE PLACE ACROSS
NORTH CENTRAL KANSAS. THIS EVENING INTO THE OVERNIGHT
HOURS...STORM CHANCES THEN RETURN TO THE ENTIRE OUTLOOK AREA. ANY
STORMS LATE THIS AFTERNOON INTO TONIGHT HAVE THE POTENTIAL TO BE
SEVERE...WITH THE PRIMARY HAZARDS BEING HAIL UP TO AROUND GOLF
BALL SIZE...AND WIND GUSTS TO AROUND 70 MPH. LOCALLY HEAVY
RAINFALL IN EXCESS OF 1 INCH IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

DURING THE DAY FRIDAY...CHANCES FOR THUNDERSTORMS REMAIN FOR
AREAS GENERALLY EAST OF A LINE FROM ORD...TO HASTINGS...TO HEBRON
NEBRASKA. FRIDAY EVENING AND NIGHT...SLIGHT CHANCES FOR STORMS
FOCUS MAINLY SOUTH OF A LINE FROM ELWOOD NEBRASKA TO MANKATO
KANSAS. WHILE THE COVERAGE OF STORMS IN THESE AREAS FRIDAY INTO
FRIDAY NIGHT APPEARS TO BE QUITE LIMITED...AN ISOLATED SEVERE
STORM WITH QUARTER SIZE HAIL AND WIND GUSTS TO 60 MPH CANNOT BE
RULED OUT.

FROM SATURDAY THROUGH TUESDAY...AN ACTIVE WEATHER PATTERN WILL
CONTINUE WITH VARIOUS...OFF AND ON CHANCES FOR THUNDERSTORMS
ACROSS THE OUTLOOK AREA. WHILE DETAILS ARE UNCLEAR AT THIS
TIME...STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND
DAMAGING WINDS WILL BE POSSIBLE AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING ON AN ISOLATED
BASIS. SPOTTER ACTIVATION IS THEN POSSIBLE LATE THIS AFTERNOON
ACROSS PORTIONS OF NORTH CENTRAL KANSAS...AND MORE LIKELY ACROSS
THE OUTLOOK AREA THIS EVENING INTO TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

PFANNKUCH

In the hours before

Special weather statement, Jun 16, 3:07 AM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
307 AM CDT THU JUN 16 2011

NEZ072-073-160845-
GOSPER NE-PHELPS NE-
307 AM CDT THU JUN 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR PHELPS AND GOSPER COUNTIES UNTIL
345 AM CDT...

AT 306 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF EUSTIS...OR 23 MILES SOUTHWEST
OF LEXINGTON...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
ELWOOD AROUND 315 AM CDT.
SMITHFIELD AROUND 325 AM CDT.
BERTRAND AROUND 330 AM CDT.
LOOMIS AROUND 340 AM CDT.

LAT...LON 4045 9999 4067 9998 4066 9922 4040 9921
      4039 10010 4043 10010
TIME...MOT...LOC 0807Z 269DEG 42KT 4054 10003
Special weather statement, Jun 16, 3:20 AM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
320 AM CDT THU JUN 16 2011

NEZ060>062-072>074-082>084-160900-
BUFFALO NE-DAWSON NE-FRANKLIN NE-FURNAS NE-GOSPER NE-HALL NE-HARLAN
NE-KEARNEY NE-PHELPS NE-
320 AM CDT THU JUN 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR PHELPS...KEARNEY...HARLAN...
NORTHWESTERN HALL...GOSPER...FURNAS...WESTERN FRANKLIN...DAWSON AND
BUFFALO COUNTIES UNTIL 400 AM CDT...

AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SUMNER TO 8 MILES
SOUTH OF HENDLEY...AND MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS. THE STRONGEST WINDS ARE EXPECTED TO
PRECEDE THE ACTUAL SHOWER AND THUNDERSTORM ACTIVITY BY ABOUT 15
MINUTES.

THESE STORMS WILL BE NEAR...
OVERTON...HOLLINGER AND BERTRAND AROUND 325 AM CDT.
OXFORD AND MILLER AROUND 330 AM CDT.
STAMFORD...LOOMIS AND ELM CREEK AROUND 335 AM CDT.
HOLDREGE...ATLANTA AND AMHERST AROUND 340 AM CDT.
PLEASANTON...RIVERDALE AND ORLEANS AROUND 345 AM CDT.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 292.

LAT...LON 4105 10022 4104 9862 4000 9896 4000 10020
      4035 10021 4036 10010 4044 10009 4045 9999
      4069 9999 4070 10023
TIME...MOT...LOC 0819Z 271DEG 43KT 4097 9952 4002 9993
Local storm report, Jun 16, 3:25 AM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
325 AM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     TSTM WND GST     LEXINGTON AIRPORT       40.79N 99.78W
06/16/2011  E47 MPH          DAWSON             NE   AWOS

            GUST ASSOCIATED WITH LEADING EDGE OF STORMS

&&

PFANNKUCH
Special weather statement, Jun 16, 4:27 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
427 AM CDT THU JUN 16 2011

NEZ082-083-161015-
FURNAS NE-HARLAN NE-
427 AM CDT THU JUN 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARLAN AND EASTERN
FURNAS COUNTIES UNTIL 515 AM CDT...

AT 424 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF EDISON...OR 27 MILES NORTH
OF NORTON...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
OXFORD AROUND 440 AM CDT.
RAGAN AND HUNTLEY AROUND 500 AM CDT.

LAT...LON 4035 9918 4011 9917 4010 9918 4012 9992
      4030 9994
TIME...MOT...LOC 0927Z 264DEG 41KT 4022 9980
Local storm report, Jun 16, 6:11 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
611 AM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     TSTM WND GST     SMITH CENTER AIRPORT    39.76N 98.79W
06/16/2011  M56 MPH          SMITH              KS   AWOS

            56 MPH WIND GUSTS REPORTED FROM 0550 TO 0600.

&&

DOXEY
Local storm report, Jun 16, 6:37 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
637 AM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 AM     TSTM WND GST     BELOIT AIRPORT          39.47N 98.13W
06/16/2011  M54 MPH          MITCHELL           KS   AWOS

&&

DOXEY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:24 PM CDTSevere Thunderstorm WarningGIDPhillips51 min
Jun 16, 5:04 AM CDTSevere Thunderstorm WarningGIDPhillips26 min
Jun 16, 5:29 AM CDTSevere Thunderstorm WarningGIDPhillips, Smith31 min
Jun 16, 6:07 AM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne, Smith38 min
Jun 16, 8:46 AM CDTSpecial Weather StatementGIDMitchell29 min
Jun 16, 9:01 AM CDTSpecial Weather StatementGIDJewell29 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.